Aa
A
A
Close
Avatar universal
does Mirena IUD cause weight gain?
I am 23 y/o. In Oct 2010 I had the Mirena IUD placed and since then I have gained 20 lbs! And recently I've been getting severe yeast infections. Nothing over the counter helps so I have to go so my OB to get medication. I've heard recently that Mirena can cause these issues. Is this true?
Cancel
1 Answers
Page 1 of 1
563773 tn?1374250139

Hello,
It is true that hormonal contraceptives and IUD’s  like Mirena can cause weight gain. But it is important to rule out other causes of weight gain like cushing’s syndrome(a disorder caused by an excess of the hormone cortisol),hypothyroidism and kidney,heart and liver diseases(Disease in these organs can cause fluid retention, which appears as general puffiness all over the body, especially the eyes and ankles).PCOS(ovarian cyst) is also known to cause weight gain in females.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.





Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
1386765 tn?1451167937
Blank
Belle313, and pb95 commented on KeeLolo's status
5 hrs ago
12940884 tn?1487031395
Blank
Belle313 commented on renae176's status
5 hrs ago
Avatar universal
Blank
ebt93 added the Food Diary
14 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources